MAUDE Adverse Event Report: ICU MEDICAL, INC. TD CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL, INC. TD CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412290402
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to return for evaluation.It has not been received.
 
Event or Problem Description
User facility voluntary medwatch report mw5085197 was received that stated the following: ¿right heart catheter inserted, when catheter was in pulmonary wedge position, user was unable to pull blood from inner lumen.Catheter was removed and noted to have ruptured balloon tip¿.It was additionally indicated that there was no adverse event, but there was a serious injury that required intervention.No additional information has been provided.
 
Additional Manufacturer Narrative
Initially it was reported that the device would be returned.No product samples were returned for investigation.Additionally, no pictures or videos were provided by the customer documenting the reported issue.Therefore, a comprehensive investigation cannot be conducted and a root cause cannot be evaluated.The manufacturing and design records were reviewed and no non-conformances or anomalies were found that would have contributed to the reported issue.The dhr for lot 90-997-sj was reviewed and there were no non-conformances found that would have contributed to the reported complaint.

Brand Name
TD CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key8596114
Report Number1713468-2019-00014
Device Sequence Number2074539
Product Code DQE
UDI-Device Identifier00840619043650
UDI-Public(01)00840619043650(17)190701(10)90-997-SJ
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue Number412290402
Device Lot Number90-997-SJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1